Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 37, NWS Fort Worth, TX

September 4, 200134 counties in Texas

NWS Fort Worth, TX issued this flash flood warning at Sep 4, 2001, 11:05 AM CDT for 34 counties in Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2001, 11:05 AM CDT (16:05 UTC)
Expired
Sep 4, 2001, 11:45 AM CDT
In force
40 min
Issued by
NWS Fort Worth, TX
Area
Whole counties
All 34 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Navarro County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 63 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 041605 CCA
FFWFTW
TXZ092>095-103>107-118>123-133>135-142>148-156>162-174-175-050900-

BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTED
FLASH FLOOD WATCH
NATIONAL WEATHER SERVICE FORT WORTH TX
1105 AM CDT TUE SEP 4 2001

THE 1046 AM CDT FLASH FLOOD WATCH WAS TRANSMITTED IN ERROR UNDER 
THIS PRODUCT CATEGORY.  IT HAS BEEN RESENT UNDER PRODUCT CATEGORY
ID FTWFFAFTW.

THE ONLY FLASH FLOOD WARNING CURRENTLY IN EFFECT IS FOR COOKE AND 
GRAYSON COUNTIES UNTIL 1145 AM CDT THIS MORNING.

SORRY FOR THE INCONVENIENCE.
1 follow-up statement
000 
WGUS74 KFWD 041754
FFSFTW
TXZ105-041830-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1245 PM CDT TUE SEP 4 2001

...FLASH FLOOD WARNING FOR HUNT COUNTY CANCELED...

AT 1245 PM CDT RADAR INDICATED THAT THE HEAVY RAIN AFFECTING THE
AREA EARLIER HAS EXITED THE COUNTY. LIGHT RAIN WILL CONTINUE THROUGH
MID AFTERNOON. SOME PONDING OF WATER ON ROADWAYS MAY CONTINUE...BUT
THE THREAT FOR SIGNIFICANT FLASH FLOODING HAS ENDED.

A FLASH FLOOD WATCH CONTINUES THIS AFTERNOON AND TONIGHT. STAY 
TUNED TO NOAA WEATHER RADIO...OR LOCAL TELEVISION FOR UPDATES ON THIS
WEATHER SITUATION. 


LAT...LON 3337 9587 3301 9592 3300 9627 3335 9626

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 8:05 AM CDT, 3 hours earlier.

Area forecast discussion, Sep 4, 8:05 AM CDT, 3 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
805 AM CDT TUE SEP 4 2001

QUICK UPDATE TO INCREASE POPS AROUND METRO ZONES AND SE WHERE PRECIP
HAS EXPANDED QUITE A BIT THIS MORNING. LOWERED TEMPS A BIT IN THOSE
ZONES AS WELL. REST LEFT ALONE ATTM. 80

557 AM AVIATION DISCUSSION...
SURFACE LOW VCNTY OF DFW AIRPORTS THIS MORNING WITH CONVECTION
DEVELOPING NEAR THE CORE CENTER. EXPECT OCCASIONAL MVFR CIG/VSBYS
WITH CONVECTION...OTHERWISE VFR CIGS. LIGHT CIRCULATION AROUND
LOW WILL RESULT IN MAINLY A NORTHEAST WIND DIRECTION.  ..48..

EARLY MORNING PUBLIC DISCUSSION...
SOMEWHAT FAVORABLE PATTERN FOR SHOWERS AND THUNDERSTORMS WILL
CONTINUE OVER NORTH TEXAS THROUGH MID WEEK AS WEAKNESS IN THE UPPER
RIDGE REMAINS OVER THE AREA AND CYCLONIC FLOW CONTINUES IN THE LOW
LEVELS.  MID LEVEL LAPSE RATES HAVE INCREASED IN THE PAST 24 HOURS
WITH COOL AIR ADVECTION ALOFT. EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS AGAIN TODAY...ESPECIALLY DURING THE AFTERNOON/EVENING.
SIMILAR PATTER WILL CONTINUE ON WEDNESDAY WITH ANOTHER ROUND OF
THUNDERSTORMS.

DEEPENING MOISTURE WILL KEEP EXTENSIVE CLOUD COVER AROUND FOR MUCH
OF THE DAY...ESPECIALLY ACROSS THE CENTRAL AND EAST.  MOSTLY CLOUDY
SKIES WILL REMAIN THROUGH WEDNESDAY.  THE EXTENSIVE CLOUD COVER WILL
HELP KEEP AFTERNOON TEMPERATURES BELOW 90.  OVERNIGHT LOWS WILL
REMAIN IN THE UPPER 60S TO LOWER 70S.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EXTENDED PERIODS
AS THE UPPER HIGH CONTINUES TO PUSH TOWARD THE WEST COAST AND A
FAIRLY STRONG SHORT WAVE APPROACHES FROM THE NORTHWEST.  STILL
APPEARS THE BEST CHANCE FOR RAIN WILL COME ON SATURDAY WHEN COLD
FRONT WILL MOVE ACROSS THE REGION. THE SHORT WAVE IS FORECAST TO LIFT
RAPIDLY NORTHWARD WHICH WILL DECREASE RAIN CHANCES BY EARLY NEXT
WEEK.

FCSTID = 79
DFW   85  73  85  72 /  50  40  40  30
ACT   86  72  87  72 /  60  50  40  30

.FWD...NONE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 9:52 AM CDTFlash Flood WarningFWDCooke, Grayson113 min
Sep 4, 11:23 AM CDTFlash Flood WarningFWDAnderson3 hr
Sep 4, 11:29 AM CDTFlash Flood WarningFWDHunt3 hr
Sep 4, 11:38 AM CDTFlash Flood WarningFWDCooke, Grayson3 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.